Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 29, NWS La Crosse, WI

February 9, 201413 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Feb 9, 2014, 3:00 AM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 9, 2014, 9:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2014, 3:00 AM CST (09:00 UTC)
In effect from
Feb 9, 2014, 9:00 PM CST
Expired
Feb 10, 2014, 11:00 AM CST
In force
14 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WWUS43 KARX 090900
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CST SUN FEB 9 2014

...ANOTHER NIGHT OF BITTERLY COLD WIND CHILLS...

.WIND CHILLS WILL FALL INTO THE -20 TO -35 DEGREE RANGE TONIGHT
AND MONDAY MORNING. WIND CHILLS THIS COLD WILL CAUSE FROST BITE IN
LESS THAN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-091700-
/O.NEW.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
300 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM CST
MONDAY. 

* WIND CHILL WILL RANGE FROM -20 TO -35 DEGREE TONIGHT AND MONDAY
  MORNING.

* WIND CHILLS THIS COLD WILL CAUSE FROST BITE IN LESS THAN 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BOYNE
9 follow-up statements
170 
WWUS43 KARX 091406
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
806 AM CST SUN FEB 9 2014

...ANOTHER NIGHT OF BITTERLY COLD WIND CHILLS EXPECTED TONIGHT...

.WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND
MONDAY MORNING. WIND CHILLS THIS COLD WILL CAUSE FROST BITE IN
LESS THAN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-092215-
/O.CON.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
806 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST MONDAY...

* WIND CHILL WILL RANGE FROM -20 TO -35 DEGREE TONIGHT AND 
  MONDAY MORNING. 

* WIND CHILLS THIS COLD WILL CAUSE FROST BITE IN LESS THAN 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BOYNE
149 
WWUS43 KARX 091705
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1105 AM CST SUN FEB 9 2014

...BITTER COLD WILL RETURN TONIGHT THROUGH TUESDAY...

.WIND CHILLS WILL BE IN THE 20 BELOW TO 35 BELOW ZERO RANGE
OVERNIGHT TONIGHT INTO MONDAY MORNING. WIND CHILLS THIS LOW MAY
RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-100115-
/O.CON.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1105 AM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST MONDAY...

* WIND CHILL VALUES WILL RANGE FROM -20 TO -35 DEGREE OVERNIGHT
  INTO MONDAY MORNING.

* WIND CHILLS THIS COLD WILL MAY RESULT IN FROSTBITE ON EXPOSED
  SKIN IN 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MW
886 
WWUS43 KARX 092155
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CST SUN FEB 9 2014

...BITTER COLD WIND CHILLS AGAIN TONIGHT INTO MONDAY...

.WIND CHILLS WILL PLUNGE TO BETWEEN 20 BELOW AND 35 BELOW ZERO
OVERNIGHT INTO MONDAY MORNING. WIND CHILLS THIS LOW MAY RESULT IN
FROSTBITE ON EXPOSED SKIN IN A HALF-HOUR OR LESS. BE PREPARED FOR
THE COLD WEATHER IF YOU MUST TRAVEL OVERNIGHT. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-100600-
/O.CON.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
355 PM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST MONDAY...

* WIND CHILLS WILL FALL INTO THE TEENS AND 20S BELOW ZERO LATER
  THIS EVENING...AND COULD BE AS LOW AS 35 BELOW ZERO OVERNIGHT
  INTO MONDAY MORNING.

* WIND CHILLS THIS COLD WILL MAY RESULT IN FROSTBITE ON EXPOSED 
  SKIN IN 30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MW
761 
WWUS43 KARX 100100
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
700 PM CST SUN FEB 9 2014

...BITTERLY COLD AIR MOVING INTO THE UPPER MISSISSIPPI RIVER
VALLEY REGION...

.WIND CHILLS HAVE ALREADY FALLEN TO 10 TO 20 BELOW ZERO AS OF 7
PM. ARCTIC AIR CONTINUING TO FLOW IN ON A NORTHWEST BREEZE WILL
CAUSE WIND CHILLS TO PLUNGE TO BETWEEN 20 BELOW AND 35 BELOW ZERO
OVERNIGHT INTO MONDAY MORNING. WIND CHILLS THIS LOW MAY RESULT IN
FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. 

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-100900-
/O.CON.KARX.WC.Y.0029.140210T0300Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
700 PM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY...

* EXPECT WIND CHILLS TO FALL INTO THE TEENS AND 20S BELOW ZERO BY
  MIDNIGHT...AND COULD BE AS LOW AS 35 BELOW ZERO OVERNIGHT INTO
  MONDAY MORNING.

* WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN
  30 MINUTES OR LESS.

* FOR THOSE COMMUNITIES THAT ARE EXPERIENCING POTENTIAL FOR
  FREEZING OF WATER PIPES AND MAINS...ENSURE WATER IS RUNNING
  FROM YOUR INDOOR FAUCET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AJ
159 
WWUS43 KARX 100343
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CST SUN FEB 9 2014

...BITTERLY COLD AIR CONTINUING TO MOVE INTO THE UPPER
MISSISSIPPI RIVER VALLEY REGION...

.WIND CHILLS HAVE ALREADY FALLEN TO 10 TO 20 BELOW ZERO AS OF
930 PM...WITH A FEW LOCATIONS SUCH AS CHARLES CITY AND OELWEIN
IOWA DOWN TO 20 TO 30 BELOW ZERO.

ARCTIC AIR CONTINUING TO FLOW IN ON A NORTHWEST BREEZE WILL CAUSE
WIND CHILLS TO PLUNGE TO BETWEEN 20 BELOW AND 35 BELOW ZERO
OVERNIGHT INTO MONDAY MORNING. WIND CHILLS THIS LOW MAY RESULT IN
FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-101145-
/O.CON.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
943 PM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY...

* PLAN ON WIND CHILLS BETWEEN 15 AND 35 BELOW ZERO THROUGH MONDAY
  MORNING. THE COLDEST WIND CHILLS ARE EXPECTED DURING THE
  MORNING COMMUTE.

* WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES OR LESS. 

* FOR THOSE COMMUNITIES THAT ARE EXPERIENCING POTENTIAL FOR 
  FREEZING OF WATER PIPES AND MAINS...ENSURE WATER IS RUNNING 
  FROM YOUR INDOOR FAUCET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AJ
152 
WWUS43 KARX 100541
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1141 PM CST SUN FEB 9 2014

...BITTERLY COLD WIND CHILLS IN PLACE ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY REGION...

.WIND CHILLS HAVE FALLEN INTO THE 15 TO 30 BELOW ZERO RANGE AS
ARCTIC AIR CONTINUES TO POUR IN. THESE WIND CHILLS COULD FALL
EVEN FURTHER...APPROACHING AS LOW AS 35 BELOW ZERO FOR THE MORNING
COMMUTE. WIND CHILLS THIS LOW MAY RESULT IN FROSTBITE ON EXPOSED
SKIN IN 30 MINUTES OR LESS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-101345-
/O.CON.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1141 PM CST SUN FEB 9 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST MONDAY...

* PLAN ON WIND CHILLS BETWEEN 15 AND 35 BELOW ZERO THROUGH 
  MONDAY MORNING. THE COLDEST WIND CHILLS ARE EXPECTED DURING 
  THE MORNING COMMUTE. 

* WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES OR LESS. 

* FOR THOSE COMMUNITIES THAT ARE EXPERIENCING POTENTIAL FOR 
  FREEZING OF WATER PIPES AND MAINS...ENSURE WATER IS RUNNING 
  FROM YOUR INDOOR FAUCET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AJ
157 
WWUS43 KARX 100904
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
304 AM CST MON FEB 10 2014

...BITTERLY COLD WIND CHILLS THIS MORNING...

.WIND CHILLS REMAIN IN THE 15 TO 30 BELOW ZERO RANGE EARLY THIS
MORNING. THE COLDEST WIND CHILL DURING THE PAST HOUR WAS 31 BELOW
AT BOTH BLACK RIVER FALLS WISCONSIN AND CANTON MINNESOTA. THESE
WIND CHILLS COULD FALL EVEN FURTHER...APPROACHING AS LOW AS 35
BELOW ZERO FOR THE MORNING COMMUTE. WIND CHILLS THIS LOW MAY
RESULT IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-101700-
/O.CON.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
304 AM CST MON FEB 10 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* PLAN ON WIND CHILLS BETWEEN 15 AND 35 BELOW ZERO THIS MORNING.
  THE COLDEST WIND CHILLS ARE EXPECTED DURING THE MORNING COMMUTE.

* WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN IN
  30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BOYNE
592 
WWUS43 KARX 101414
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
814 AM CST MON FEB 10 2014

...BITTERLY COLD WIND CHILLS THIS MORNING...

.WIND CHILLS REMAIN IN THE 15 TO 35 BELOW ZERO RANGE THIS
MORNING. THE COLDEST WIND CHILL DURING THE PAST HOUR WAS 37 BELOW
AT BLACK RIVER FALLS WISCONSIN. WIND CHILLS THIS LOW MAY RESULT
IN FROSTBITE ON EXPOSED SKIN IN 30 MINUTES OR LESS.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-101700-
/O.CON.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
814 AM CST MON FEB 10 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* PLAN ON WIND CHILLS BETWEEN 15 AND 35 BELOW ZERO THIS MORNING. 

* WIND CHILLS THIS COLD MAY RESULT IN FROSTBITE ON EXPOSED SKIN 
  IN 30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

BOYNE
809 
WWUS43 KARX 101649
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 AM CST MON FEB 10 2014

...WIND CHILLS IMPROVING LATE THIS MORNING...

.WIND CHILLS HAVE MODERATED INTO THE -10 TO -20 DEGREE RANGE THIS
LAST HOUR. LOOK FOR WIND CHILLS TO CONTINUE IMPROVING INTO THE -5
TO -15 DEGREE RANGE THROUGH THIS AFTERNOON. THEREFORE...THE WIND
CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 11 AM
THIS MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-101800-
/O.EXP.KARX.WC.Y.0029.000000T0000Z-140210T1700Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1049 AM CST MON FEB 10 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

WIND CHILLS HAVE MODERATED INTO THE -10 TO -20 DEGREE RANGE THIS
LAST HOUR. LOOK FOR WIND CHILLS TO CONTINUE IMPROVING INTO THE -5
TO -15 DEGREE RANGE THROUGH THIS AFTERNOON. THEREFORE...THE WIND
CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 11 AM
THIS MORNING.

$$

DAS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 10:39 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Feb 8, 10:39 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CST SAT FEB 8 2014

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 247 PM CST SAT FEB 8 2014

WATER VAPOR IMAGERY/RAP 500 MB ANALYSIS THIS AFTERNOON HAS A MID-
LEVEL LOW MOVING EAST ACROSS NORTHEAST IA. RADAR MOSAIC SHOWING AN
AREA OF SNOW ALONG/AHEAD OF THIS WAVE ACROSS IA/SE MN/SOUTHERN
WI/NORTHERN IL. EXTRAPOLATION OF WATER VAPOR/RADAR LOOP HAS THIS
WAVE AND ASSOCIATED SNOW MOVING EAST AROUND 25KT. THIS WOULD HAVE
THE SNOW EXITING THE AREA COMPLETELY BY EARLY THIS EVENING AROUND 6-
7 PM. SO FAR...1/2 INCH HAS FALLEN AT THE NWS OFFICE HERE WHILE 2-3
INCH AMOUNTS WERE REPORTED ACROSS PORTIONS OF NORTHEAST IA/FAR
SOUTHWEST WI. OTHERWISE...TEMPERATURES ACROSS THE AREA WERE IN THE
UPPER SINGLE DIGITS TO MIDDLE TEENS.

FOR THE REST OF THE OVERNIGHT HOURS...BEHIND THE DEPARTING SNOW
SYSTEM...SURFACE HIGH PRESSURE NOSES IN FROM THE NORTHERN PLAINS.
WHILE MODELS SHOW ANOTHER WEAKER MID-LEVEL TROUGH DROPPING THROUGH
THE CENTRAL PLAINS TOWARD THE OHIO RIVER VALLEY REGION. THIS WAVE
PRODUCES SOME MORE LIGHT SNOW...BUT IT APPEARS THIS WILL REMAIN
SOUTH OF THE FORECAST AREA. SKY COVER COULD BE A BIT TRICKY WITH
THIS SYSTEM AND THE FACT THERE COULD BE SOME LEFT OVER LOWER CLOUDS
LINGERING FROM TODAYS SYSTEM. THIS WILL IN TURN HAVE AN AFFECT ON
TEMPERATURES OVERNIGHT. RIGHT NOW...THINKING LOWS IN THE SINGLE
DIGITS ABOVE AND BELOW ZERO SEEMS REASONABLE...BUT COULD END UP
BEING A BIT COLDER IF CLOUDS DIMINISH TOWARD MORNING. WILL HAVE TO
KEEP AN EYE ON THIS.

FOR SUNDAY THROUGH SUNDAY NIGHT...ANOTHER BOUT OF ARCTIC AIR SEEPS
BACK INTO THE AREA VIA HIGH PRESSURE MOVING OUT OF THE CENTRAL
CANADIAN PLAINS INTO THE NORTHERN PLAINS/MN/IA. LOWS EARLY MONDAY
MORNING ARE EXPECTED TO DIP INTO THE TEENS BELOW ZERO WITH NORTHWEST
WINDS IN THE 5-10 MPH RANGE. THIS IS EXPECTED TO PRODUCE WIND CHILLS
IN THE -25 TO -35 DEGREE RANGE. AS SUCH...WILL HAVE TO EVENTUALLY
HAVE A WIND CHILL ADVISORY OUT TO COVER THIS. WILL LEAVE THIS TO THE
MIDSHIFT CREW TONIGHT OR THE DAYSHIFT SUNDAY TO ISSUE.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 247 PM CST SAT FEB 8 2014

COLDER ARCTIC AIR CONTINUES MONDAY INTO TUESDAY. HIGHS MONDAY ARE
EXPECTED TO TOP OFF ONLY IN THE SINGLE DIGITS ABOVE AND BELOW ZERO
RANGE. AS THE HIGH DRIFTS OVERHEAD MONDAY NIGHT...CALM/VERY LIGHT
WINDS WILL LEAD TO IDEAL RADIATIONAL COOLING...DROPPING TEMPERATURES
BACK DOWN IN THE TEENS/LOWER 20S BELOW ZERO. PLAN ON HIGHS TUESDAY
ONLY A FEW DEGREES HIGHER THAN MONDAY...IN THE SINGLE DIGITS TO
LOWER TEENS.

FINALLY...MODERATING TEMPERATURES WILL BE ON THE WAY FOR THE REST OF
THE PERIOD AS UPPER FLOW PATTERN SHIFT MORE OFF THE PACIFIC. THIS
FLOW IS EXPECTED TO WARM TEMPERATURES MORE TOWARD SEASONAL NORMALS
WITH HIGHS IN THE 20S AND LOWS IN THE SINGLE DIGITS/TEENS ABOVE
ZERO. HOWEVER...SEVERAL EMBEDDED MID-LEVEL TROUGHS ARE EXPECTED TO
RIPPLE THROUGH THE AREA IN THIS FLOW FOR INTERMITTENT SMALLER
CHANCES OF PRECIPITATION. NONE OF THESE WAVES APPEAR TO BE
PARTICULARLY STRONG RIGHT NOW...BUT MAY HAVE TO PAY MORE ATTENTION
TO THESE PACIFIC SYSTEMS AS THEY PRESENT A BETTER CHANCE FOR A MIXED
VARIETY OF PRECIPITATION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1038 PM CST SAT FEB 8 2014

AN AREA OF MVFR TO VFR STRATUS HAS DEVELOPED ACROSS CENTRAL
MINNESOTA...MOVING TO THE SOUTHEAST. THIS STRATUS SHOULD CROSS RST
BETWEEN 06-09Z AND LSE BETWEEN 06-10Z...WITH THE MVFR CEILINGS
MORE LIKELY AT RST BECAUSE OF THE HIGHER ELEVATION. SOME FLURRIES
HAVE ALSO BEEN REPORTED OUT OF THE STRATUS. IN THE WAKE OF THE
STRATUS...MOSTLY CLEAR SKIES ARE EVIDENT...ASSOCIATED WITH ARCTIC
HIGH PRESSURE DROPPING SOUTHEAST OUT OF CANADA. THESE CLEAR SKIES
SHOULD BE THE RULE AFTER THE STRATUS EXITS EARLY THIS MORNING.
WINDS WILL PICK UP TOO THIS AFTERNOON AS THE HIGH PRESSURE AREA
BUILDS IN...INCREASING TO 10 TO 15 KT. EXPECT WINDS TO DIMINISH
SOME...PARTICULARLY AT LSE...DURING THE EVENING WITH LOSS OF
DAYTIME HEATING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...AJ
Hazardous weather outlook, Feb 8, 4:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CST SAT FEB 8 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-092200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
400 PM CST SAT FEB 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...NORTH CENTRAL
WISCONSIN...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILLS WILL RANGE FROM 25 TO 35 BELOW ON MONDAY MORNING...AND
15 TO 30 BELOW ON TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MW

In the hours before

Local storm report, Feb 8, 9:29 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
929 PM CST SAT FEB 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     SNOW             EDGEWOOD                42.65N 91.40W
02/08/2014  M3.0 INCH        CLAYTON            IA   EMERGENCY MANAGER

            SNOW DURATION 24 HOURS OBSERVER LOCATION
            EDGEWOOD

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Feb 8, 10:21 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CST SAT FEB 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     SNOW             LANCASTER               42.85N 90.71W
02/08/2014  E2.5 INCH        GRANT              WI   PUBLIC

            SNOW DURATION 24 HOURS

&&

AJ

Nearby

Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.